Results 1 to 6 of 6
Appetite On Suboxone
  1. #1
    Ashleyy is offline Member
    Join Date
    Feb 2012
    Location
    Oklahoma
    Posts
    153

    Question Appetite On Suboxone

    I was wondering if I am not alone on this...

    I do not have much of an appetite while on Suboxone, espcially when tapering. I know when I do jump off completely my appetite will probably be even less.

    It's just that I am 5'7" and weigh 103 lbs right now. It is so hard to try and gain weight. Even after I do force myself to eat I feel very queasy after... for hours. I am to the point where my family is thinking I am practicing my anorexia again. It is the opposite ... I am actually trying to gain weight- not lose. However, none of my family know about my past opiate problems. Being a cradle Catholic- and my brother a priest- my mom would just go crazy on me if she ever knew.

    Please let me know how your appetite is too... and if you know that this is normal or not.

    Thanks!
    Ashley

  2. #2
    kellennn is offline Member
    Join Date
    Feb 2012
    Posts
    135

    Default

    I would say it's very normal. Opiates mess with your digestion bad. Since I quit, I have horrible indigestion. But more pointedly, opiates eat up everything in your stomach. This results in your body creating a lot less stomach acid, because the opiates are helping with that break down. This will cause food to sit in your stomach for an excessive amount of time. Which, of course, leads to a finicky appetite. Also, if you don't eat much to begin with, this can really magnify it.

    I eat the tiniest portions of any human i've ever met, even sober. So, I can totally relate to feeling malnourished even though you don't want to be. Also, opiates are painkillers, and do you know what lets your body know you're hungry, generally? It's that slight pain in your stomach you get, after not eating for a while. But on opiates, you never feel that pain, instead you feel no pain at all. In essence, its interfering with your body's ability to regulate itself - it's a combination of these two things I think: that it deadens the feeling of being hungry and that it causes food to sit for prolonged periods of time in your stomach, causing that illusion of being "full."

    But, it is a very common symptom, or at least it was for me. I was rarely hungry, almost had to force myself to eat. And as a result I was pretty emaciated through the whole of my addiction.

    Be warned, though. All the stuff I just said is just stuff i've picked up over the years, from less than reliable sources. I'm not googling any of this. So be weary, I'm sure someone can comment after me to clarify if I'm spot on or wayyy off.

    Either way, eat, child! 100 pounds is way too light if you're not 12!

  3. #3
    alleycat4714 is offline Junior Member
    Join Date
    Mar 2012
    Location
    Indianapolis, IN
    Posts
    37

    Default

    I agree with what kellennn said. Opiates can change your appetite. They can also slow your metabolism down, which affects apptetite too. It can really go either way. I've gained 30 lb in the past 8 mos on it. But, it really just depends on your genetic make-up and other factors; everyone is different. Just try to get all of your nutrients in (fiber especially). Good luck to you!

  4. #4
    Ashleyy is offline Member
    Join Date
    Feb 2012
    Location
    Oklahoma
    Posts
    153

    Default

    kellennn That makes complete sense. I knew opiates generally decreased the appetite for most people, but I guess I thought since I've tapered lower I should be getting more of an appetite. Maybe it is because I am tapering and part of the slight withdraw feelings I get sometimes as well. But, I like the way you explained everything... It makes me not feel alone. It is crazy to be so skinny when it is not on purpose... Especially when I have girlfriends that will ask me how to "get skinny". I don't tell them what I am on or what I have done. Most all of my friends do not take opiates. My boyfriend is on Methadone... and I only know a handful of a few other people that take them and they don't seem to thin- and are definitely not close friends.

    Eat child... lol!! You crack me up Kellennn!!!!! :P

    alleycat I guess everyone is completely different in the way their body responds to Suboxone, or other opiates for that matter. Thanks for the reply. I try to remember to take a Women's Centrum everyday, but they seem to make my stomach upset quit a bit. And... I always think about the future when I will be tapering how on earth I will get the vitamins I need in me to help me feel better. It will be a battle, but I will do it! Thanks again for your thoughts.
    Ashley

  5. #5
    SuzieOf is offline Member
    Join Date
    Mar 2012
    Posts
    218

    Default

    hi Ashley,

    Just wanted to tell you that for the 3 years I was on suboxone I gained weight and loved food. I would cook myself fancy dinners from scratch. As soon as I started tapering.. and I mean that very day and on.. I have had no appetite all day and every day. It hasn't been very long and I am losing weight already.

    If you feel queasy after eating that could be a big problem. Perhaps drinking some Ensure would help. Easy to digest and has the calories and vitamins and you don't have to chew, lol. Since I started tapering I have gone from my fancy dinners from scratch to top ramen or soup every night. When I was on subs and getting constipated I started eating one Activia every morning. Don't know if you've ever had that but it tastes great and made me completely regular even on opiates... although since the taper even that isn't a sure thing but I have that in the morning, sometimes toast and then soup for dinner and that's it. Haven't eaten this little in years.

    Yes, know that you are not alone and when you finish tapering your body will go back to normal. If you get a craving for something listen to your body. Yesterday I had a craving for chocolate milk which I never have and after a glass I had the best feeling of well being. Must have really needed something in it.

  6. #6
    Ashleyy is offline Member
    Join Date
    Feb 2012
    Location
    Oklahoma
    Posts
    153

    Default

    Suzie It must be the taper for me. In the very beginning of my Induction I had a better appetite, but I was on a much higher dose per day.

    Yes, I have Activia Yogurt... My son actually eats in every morning for breakfast. It is good though.. real sweet, yum!! I will try it more.

    Yes, when I was in withdraw from Methadone before I started Suboxone- the only things I could get it me was a little bit of soup and saltine crackers. I did lose weight then... about down to 98 lbs! Not good at all!

    And, you're right. Our bodies will crave what we need... the vitamins and/or minerals we are deficient in will be wanted in some form of food. When I was pregnant... I ate tomato soup twice a day! A whole can!! lol
    Hope you're doing well
    Ashley

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22